Alert archive / Vermont / Wind Advisories in 2019
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 11, 2019, 2:40 AM EST for Addison County, Chittenden County, Rutland County, Vermont. It took effect at Feb 12, 2019, 4:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2019, 2:40 AM EST (07:40 UTC)
- In effect from
- Feb 12, 2019, 4:00 PM EST
- Expired
- Feb 13, 2019, 3:27 AM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
321 WWUS71 KBTV 110740 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 240 AM EST Mon Feb 11 2019 VTZ011-017>019-112100- /O.NEW.KBTV.WI.Y.0005.190212T2100Z-190213T1200Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 240 AM EST Mon Feb 11 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 4 PM Tuesday to 7 AM EST Wednesday. * LOCATIONS...Western slopes of the Green Mountains in Vermont. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty southeast winds will develop late Tuesday afternoon with the strongest gusts occurring between 7 PM and 3 AM on Tuesday evening into early Wednesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
890 WWUS71 KBTV 112005 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 305 PM EST Mon Feb 11 2019 VTZ011-017>019-121000- /O.CON.KBTV.WI.Y.0005.190212T2100Z-190213T1200Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 305 PM EST Mon Feb 11 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 7 AM EST WEDNESDAY... * LOCATIONS...Western slopes of the Green Mountains in Vermont. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty southeast winds will develop late Tuesday afternoon with the strongest gusts occurring between 7 PM Tuesday evening and 3 AM Wednesday morning. * IMPACTS...Strong winds may blow down tree limbs and damage power lines. Isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
151 WWUS71 KBTV 120814 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 314 AM EST Tue Feb 12 2019 VTZ011-017>019-122100- /O.CON.KBTV.WI.Y.0005.190212T2100Z-190213T1200Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 314 AM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST WEDNESDAY... * LOCATIONS...Western slopes of the Green Mountains in Vermont. * WINDS...Southeast 20 to 30 mph with gusts up to 50 mph. * TIMING...Gusty southeast winds will develop late this afternoon with the strongest gusts occurring between 7 PM this evening and 3 AM Wednesday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Isolated to scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
236 WWUS71 KBTV 122017 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 317 PM EST Tue Feb 12 2019 VTZ011-017>019-131000- /O.CON.KBTV.WI.Y.0005.190212T2100Z-190213T1200Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 317 PM EST Tue Feb 12 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... * LOCATIONS...Western slopes of the Green Mountains in Vermont. * WINDS...Southeast 25 to 35 mph with gusts up to 50 mph. * TIMING...Gusty southeast winds will develop late this afternoon with the strongest gusts occurring between 7 PM this evening and 3 AM Wednesday morning. * IMPACTS...Strong winds may blow down trees and power lines. Scattered power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
408 WWUS71 KBTV 130827 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 327 AM EST Wed Feb 13 2019 VTZ011-017>019-130930- /O.CAN.KBTV.WI.Y.0005.000000T0000Z-190213T1200Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 327 AM EST Wed Feb 13 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory. The threat for strong and gusty southeast downslope winds along the Western Slopes of the Green Mountains has ended, therefore the wind advisory is cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:17 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Feb 11, 12:17 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
1217 AM EST Mon Feb 11 2019
.SYNOPSIS...
A mid-level disturbance passing just south of the North Country
tonight will bring a period of mostly cloudy skies, and a
chance for snow flurries for the Adirondacks into south-central
Vermont overnight. Otherwise, strong surface high pressure
across Quebec will bring mostly sunny and seasonably cold
conditions for Monday and Monday night. Our next potential
winter storm arrives Tuesday afternoon through Wednesday morning
across Vermont and northern New York. Snow is expected to
develop from southwest to northeast across the region Tuesday
afternoon, and become moderate to locally heavy at times Tuesday
evening through Tuesday night, before tapering off on
Wednesday. The potential exists for a mix with sleet at times
Tuesday night, especially across the northern Adirondacks into
south-central Vermont. Slow and hazardous winter travel
conditions is looking increasingly likely, including for the
Tuesday evening and Wednesday morning commutes. Drier weather
returns on Thursday.
&&
.NEAR TERM /UNTIL 1 PM THIS AFTERNOON/...
As of 950 PM EST Sunday...MRMS radar is showing some light echos
which are most likely some clouds filtering in over northern New
York over the last couple of hours. Its plausible that some
light snow or flurries could fall out of this but the overall
impact should be negligible. Temps have started to fall quickly
in the Saint Lawrence valley and the Northeast Kingdom however
as the high clouds filter in expect the rate of cooling to slow
down. We're still on track for a seasonable evening with lows in
the single digits across the North Country.
Previous discussion...The near-term portion of the forecast is
rather quiet, as we await the next winter storm beginning on
Tuesday afternoon. There is a mid-level shear vorticity axis
extending from the srn Great Lakes ewd into swrn NY this
afternoon, and that feature will pass to our south in a
confluent mid-level flow regime during the overnight hours. As
it does so, anticipate an increase in (mainly) mid-level cloud
cover across the North Country this evening into tonight,
followed by some clearing across far northern areas toward 12Z
Monday. With the westerly low-level flow from Lake Ontario,
appears there may be just enough moisture for some lower cloud
cover in the 2-3kft layer to persist, along with a 20-30 percent
chance of a snow shower or flurry across the northern
Adirondacks into south- central VT (not expecting measurable
snowfall). West winds will decrease overnight, becoming light
and variable after 03Z. Radiational cooling will be mitigated by
aforementioned clouds, so overnight lows range from 8-15F,
except 0-8F across Vermont's Northeast Kingdom where cloud cover
will be a bit thinner.
No significant wx Mon/Mon night as strong sfc high pressure
builds ewd across Quebec and remains our controlling wx feature
for another 24-36hrs. Daytime northerly winds of 5-10 mph are
expected, except locally nely around 10 mph in the St. Lawrence
Valley with valley channeled flow from high to low pressure.
Despite a return to mostly sunny skies, aftn temperatures will
generally reach the upper teens to lower 20s for highs. Could
be a bit warmer...25-29F in the CT River Valley.
Monday night - the calm before the storm - looks ideal for
radiative cooling with strong 500-300mb deformation axis ahead
of advancing cirrus shield from the Ohio Valley, and dry deep-
layer conditions and light low-level winds. Went ahead and
undercut the MOS consensus by several degrees. Anticipate lows
around -2F at BTV, and in the teens below zero across the
Northeast Kingdom. PoPs NIL.
&&
.SHORT TERM /1 PM THIS AFTERNOON THROUGH WEDNESDAY NIGHT/...
As of 249 PM EST Sunday... Winter Storm Watch has been upgraded
to a Winter Storm Warning and is in effect Tuesday afternoon
through Wednesday afternoon...
Tuesday will begin cold with increasing clouds ahead of the
approaching winter storm forecast to unfold Tuesday afternoon
into Wednesday. Precipitation could be aptly described as a wall
of snow advancing southwest to northeast Tuesday as it spreads
across the whole North Country Tuesday night. Snow will be
moderate to heavy at times Tuesday afternoon and evening,
beginning around the evening commute, so travel impacts are
expected. Snowfall accumulations will generally range from 8-12"
across Vermont with locally higher amounts possible and range
from 8 to 15" across Northern New York with some locally higher
amounts possible. Additionally, a strong 50-60kt southeasterly
low-level jet will set up as well. This will result in some
enhancement over eastern slopes and some downslope over western
slopes. Some gusty winds will be possible as well, but thermal
profiles are relatively stable, which should prevent the maximum
level of mixing possible. Still, a few 30kt gusts are expected
and would certainly be enough for some intermittent blowing
snow. Highs will be in the 20s with little to no cooling Tuesday
night.
Lending to the high confidence of the moderate to heavy snowfall
are excellent synoptic scale lift, a negatively tilted trough
with a strong moisture feed, and excellent dynamics. Still
somewhat concerned about sleet along the Adirondacks and sleet
or freezing rain mix in south-central VT from an elevated warm
nose just below 700mb. This looks to primarily take place in a
4-6 hour window overnight Tuesday. As the low-level jet passes
east of the region, cold air advection aloft will quickly shift
any sleet or freezing rain mix back to snow. Still it could cut
into snow amounts, especially along southern VT, so have
reduced snow amounts accordingly in areas like Rutland. Snow
will become more showery in nature as better dynamics shift
east. Continued warming is expected Wednesday, with most areas reaching
near to just above freezing. Thus, portions of the southern
Champlain Valley and southern Connecticut River Valley could see
some rain-snow mix Wednesday afternoon. Snow ratios will
generally start at 14-16:1 and fall to roughly 10-12:1 before
becoming fluffier again as thermal profiles cool Wednesday
morning. Expect highs on Wednesday near the freezing mark with
lows in the teens to lower 20s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 228 PM EST Sunday...The long term begins with lingering snow
showers as coastal low and upper trough head eastwards. Gradual
drying is expected for much of the North Country as weak ridging
develops and a surface high slides to our south. This will also
initiate a warming trend with above average temperatures settling
across the North Country on Thursday and Friday. Temperatures
warming should warm near or above 40 on Friday with southwesterly
flow well-established over the region. Unfortunately, this means the
next system coming late Friday into Saturday will be mostly rain.
Warm, moisture-laden air will advect efficiently under 50-60kt
mid-level flow ahead of a compact shortwave trough. Some snow
will be possible on the backside, but this will depend on how
much phasing occurs with another digging system right on the
heels of the Saturday system. However, the bulk of the heavier
precipitation looks to remain just outside our forecast area,
but given the large amount of snow that will have fallen
Tuesday-Wednesday and the building ice jams over the last month,
there could be some hydro concerns with this event. We will
continue to monitor. Temperatures return to seasonal norms
heading into the next week.
&&
.AVIATION /05Z MONDAY THROUGH FRIDAY/...
Through 06z Tuesday...Mainly VFR conditions expected. Can't rule
out a remote possibility for some MVFR ceilings at SLK may
develops between 06-10z overnight as W to WSW low-level flow
from Lake Ontario into the nrn Adirondacks may bring in some
lake enhanced cloud cover. Clouds will continue to increase
early overnight as a mid-level disturbance passes across
central NY State but then clouds quickly exit at 12z thru the
end of the period. SLK may see a some brief flurries and or
5-6SM visibilities with the disturbance. Winds will generally
remain light and variable overnight. Winds on Monday will pick
up out of the north between 5-8kts.
Outlook...
Tuesday: VFR thru 18z then MVFR-IFR. Definite SN aft 18z.
Tuesday Night: Mainly MVFR and IFR, with local VFR possible.
Windy with gusts to 30 kt. Definite SN, Areas BS.
Wednesday: Mainly MVFR and IFR, with areas VFR possible. Definite
SN, Definite SHSN.
Wednesday Night: Mainly VFR, with areas MVFR possible. Chance
SHSN.
Thursday: Mainly VFR, with areas MVFR possible. Slight chance
SHSN.
Thursday Night: VFR. Slight chance SHSN.
Friday: Mainly VFR, with local MVFR possible. Chance RA, Chance
SN.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Storm Warning from 1 PM Tuesday to 4 PM EST Wednesday
for VTZ001-002-005-006-008>012-016>019.
Winter Storm Warning from 4 PM Tuesday to 4 PM EST Wednesday
for VTZ003-004-007.
NY...Winter Storm Warning from 1 PM Tuesday to 4 PM EST Wednesday
for NYZ026>031-034-035-087.
&&
SYNOPSIS...Banacos
NEAR TERM...Banacos/Deal
SHORT TERM...Haynes
LONG TERM...Haynes
AVIATION...SLWHazardous weather outlook, Feb 10, 2:48 PM EST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 248 PM EST Sun Feb 10 2019 NYZ026>031-034-035-087-VTZ001-002-005-006-008>012-016>019-112000- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Western Chittenden-Lamoille-Washington- Western Addison-Orange-Western Rutland-Windsor-Eastern Franklin- Eastern Chittenden-Eastern Addison-Eastern Rutland- 248 PM EST Sun Feb 10 2019 ...WINTER STORM WARNING IN EFFECT FROM 1 PM TUESDAY TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ003-004-007-112000- Orleans-Essex-Caledonia- 248 PM EST Sun Feb 10 2019 ...WINTER STORM WARNING IN EFFECT FROM 4 PM TUESDAY TO 4 PM EST WEDNESDAY... This Hazardous Weather Outlook is for northeast Vermont. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.